Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 37, NWS Cleveland, OH

June 28, 2018

NWS Cleveland, OH issued this small craft advisory at Jun 28, 2018, 4:08 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2018, 4:08 AM EDT (08:08 UTC)
Expired
Jun 28, 2018, 10:00 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

756 
WHUS71 KCLE 280808
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
408 AM EDT Thu Jun 28 2018


LEZ148-149-281400-
/O.NEW.KCLE.SC.Y.0037.180628T0808Z-180628T1400Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
408 AM EDT Thu Jun 28 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 10 AM EDT this morning.

* WINDS...Northwest 15 to 20 knots through mid morning.  

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
1 follow-up statement
731 
WHUS71 KCLE 281405
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1005 AM EDT Thu Jun 28 2018

LEZ148-149-281515-
/O.EXP.KCLE.SC.Y.0037.000000T0000Z-180628T1400Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1005 AM EDT Thu Jun 28 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have decreased so the small craft advisory has
been allowed to expire. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 1:50 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 28, 1:50 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
150 AM EDT Thu Jun 28 2018

.SYNOPSIS...
Low pressure over Lower Michigan will track across the Lower
Lakes tonight dragging a cold front across the forecast area.
High pressure will build slowly over the forecast area from the
west tomorrow. Hot and humid conditions return this weekend as
an upper level ridge builds over the forecast area.

&&

.NEAR TERM /THROUGH TODAY/...
Update...Trimmed pops central a bit for the update. Drier more
stable air is working in from the west. Satellite however shows
wrap around moisture moving into northeast OH and nwrn PA which
will remain much of the night. Otherwise no changes.

Original...Showers have insulated area from the sun this
afternoon so will continue with showers and only isolated
thunderstorms this evening. Capes around 1000 j/kg with 25 knots
of shear so can not totally rule out a few rumbles of thunder.
Expect scattered showers this increase in coverage this evening
ahead of approaching front.

The low pressure system over Lower Michigan will track east across
Lake Erie late this evening, forcing the trailing cold front across
the forecast area.  Could see a few lingering showers in the extreme
east into tomorrow morning.

High pressure gradually builds in from the west tomorrow.Think we
will hold onto the clouds in the east into the early afternoon. Skies
will clear out tomorrow night as strong upper level ridge begins to
build over the forecast area.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
High pressure will take control of the region at the surface
and aloft on Friday and continue into Saturday. The high will
move east far enough by Saturday afternoon to allow low level
moisture to increase a bit more. A cold front will approach the
region on Sunday with increasing chances of showers and
thunderstorms. The best chances arrive Sunday afternoon into the
evening.

The heat will be the main story through the weekend. Highs will warm
well into the 90s for all locations by Saturday. Heat index values
will be the highest across NW Ohio on Friday with a heat advisory
(100-104) possible. Warmer temperatures and higher moisture levels
may be enough to produce heat index values in the advisory category
for most locations. We may end up needing a heat warning across NW
Ohio with heat index values in excess of 105 degrees.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Strong upper level high pressure will shift off the east coast
Sunday night into Monday allowing a broad upper level trough to
slide east into the area. A rather vigorous line of positive
vorticity maximum will move east across the forecast area with
the trough. Low pressure at the surface over the western Great
Lakes will lift northeast through the weekend forcing a cold
front east across the local area Sunday night. As the front
reaches northern Ohio and northwest Pennsylvania, the air mass
begins to moderate considerably for Monday into Tuesday. The
weak high pressure behind the cold front will move east across
the Great Lakes forcing the slightly cooler air into the
forecast area. The cooler air mass will only knock the
temperatures down a few pegs Tuesday into Wednesday.
Temperatures will still be on the warm side in the upper 80s for
highs Monday through Wednesday. Overnight lows will drop from
the lower to middle 70s to the upper 60s to around 70 degrees
Tuesday and Wednesday mornings.

&&

.AVIATION /06Z Thursday THROUGH Monday/...

Upper low over nw PA will continue to move away from the region
this morning. Widely scattered showers from mainly east of I-77
will continue to diminish into the morning. Some lower ceilings
from 500-1500 ft will move southeast into ne OH and NW PA into
this morning. VSBY may briefly become MVFR in showers early
this morning. VFR conditions are expected in western OH for TOL
and FDY. Expect improving conditions in the afternoon as low
clouds scattered out and bases lift to 2000-3000ft. Clearing
skies can be expected toward evening. Winds will be from the
west to nw about 6-12 knots with a few gusts this morning.

OUTLOOK...Non VFR conditions possible in early morning fog/mist
Saturday and Sunday away from the lake at MFD, CAK, and YNG.

&&

.MARINE...
Low pressure over the central Great Lakes will move eastward
overnight with a cold front crossing Lake Erie overnight. Winds will
become westerly and increase to 10 to 15 knots in the wake of the
cold front. This combined with the longer fetch should build waves
to at least 1 to 3 feet and may reach 2 to 4 feet briefly from
Willowick to Ripley. WInds and waves should decrease on Thursday as
high pressure build across the central Great Lakes. This area of
high pressure will then persist into the weekend. As the highs
begins to shift east Saturday afternoon into Sunday southwesterly
winds will begin to increase.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/TK
SHORT TERM...Mullen
LONG TERM...Lombardy
AVIATION...LaPlante
MARINE...Mullen
Hazardous weather outlook, Jun 28, 4:02 AM EDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
402 AM EDT Thu Jun 28 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
PAZ002-003-290815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
402 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hot and humid conditions will develop Friday into the weekend which
may necessitate heat advisories mainly west of I-71 on Saturday. The
heat index may exceed 105 across portions of northwest Ohio on
Saturday which may necessitate issuing a heat warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ089-PAZ001-290815-
Ashtabula Lakeshore-Northern Erie-
402 AM EDT Thu Jun 28 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:06 AM EDTBeach Hazards StatementCLEAshtabula6 hr
Jun 28, 7:13 AM EDTSpecial Weather StatementCLEErie62 min

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.